Thunderstorm Wind, Simpson
- When
- July 2, 3:00 PM CST
- Where
- Simpson County, Pinola
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.867, -89.967
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON JUL 2 2001 RAPID WARMING IN MID LEVELS HAS HELPED STABILIZE OUR AIRMASS SOMEWHAT ALONG THE HIGHWAY 82 CORRIDOR. HOWEVER...A NEW INFLUX OF DEEPER TROPICAL MOISTURE(PWATS 2-2.2")INTO SRN MS HAS INCREASED THE VOLUME OF WWD-MOVING SHOWERS ALONG AND S OF I-20. MEANWHILE...A CYCLONIC CIRCULATION IN THE WRN GULF WILL HEAD WWD INTO OLD MEXICO TONIGHT AS A VORT MAX BREAKS OFF NEAR THE LA COAST S OF KLFT. MODELS ALL TURN THIS VORT NWD TUESDAY INTO CENTRAL LA AND THEN INTO THE KHEZ VICINITY TUESDAY NIGHT. THE ASSOCIATED MID LEVEL SHEAR AXIS BECOMES ORIENTED ALONG THE NATCHEZ TRACE WITH MEAN RELATIVE HUMIDITIES IN THE 70-80% RANGE. FINALLY...THIS VORT MAX/TROUGH LIFTS SLOWLY NEWD TO NEAR KJAN ABOUT MIDDAY WEDNESDAY. FARTHER N...A SURFACE FRONTAL ZONE SHOULD STALL IN THE TN VALLEY TONIGHT BEFORE MOVING BACK NEWD TUESDAY UNDER A NARROW UPPER RIDGE AXIS FROM KS TO GA. FOR THIS EVENING...BEST MOISTURE/INSTABILITY WILL BE OVER SRN HALF OF MS AND PORTIONS OF NE LA. WILL HOLD HIGHEST CHANCE POPS TONIGHT FOR THE S BUT WILL ENLARGE THE COVERAGE AREA TO INCLUDE THE CENTRAL COUNTIES ON TUESDAY(RAISING THE S TO LIKELY). LIKELY POPS COULD BE IN ORDER FOR SRN/CENTRAL MS TUESDAY NIGHT AS GULF-ORIGINATED VORT MAX HEADS ACROSS THE CWFA FROM SW TO NE. HAVE SEEN THESE TYPE OF SYSTEMS DUMP HEAVY NOCTURNAL RAINS BEFORE BUT FOR NOW WILL GO FOR 50/50 POPS IN THESE AREAS TUESDAY NIGHT. THE 24-HOUR QPF FORECAST OF .5-1.0" BY NCEP ENDING WEDNESDAY MORNING LOOKS TO BE A LITTLE FAR E AND PREFER A NARROWER RIBBON ALONG THE NATCHEZ TRACE. AS FAR AS TEMPERATURES...MAV AND FWC REMAIN IN AGREEMENT AND LOOK GOOD THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70. IN THE EXTENDED...MINIMAL EVENING CONVECTION EXPECTED WEDNESDAY AS ANOTHER SURFACE E-W ORIENTED FRONT DIVES TOWARD THE GULF STATES. MRF/UKMET/NOGAPS BRING THE STRONGER FRONT THROUGH THE FORECAST AREA THURSDAY WITH A GOOD RISK OF LINEAR CONVECTION...FOLLOWED BY DRIER WEATHER THURSDAY NIGHT INTO SUNDAY. EXPECT THE USUAL DIURNAL SHOWER PATTERN SHOULD REDEVELOP ON MONDAY OR TUESDAY NEXT WEEK. WILL FOLLOW NCEP SOLUTION OF GENERALLY DRYING OUT AND HEATING UP WITH MAJOR SUMMER UPPER ANTICYCLONE DEVELOPING IN THE ARKLATEX REGION(595+DM AT 500MB) OVER THE WEEKEND. PRELIM NUMBERS... JAN 071/089 072/089 072 35542 MEI 070^/089 072/089 071 35542
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 128 PM CDT MON JUL 02 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI THROUGH THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...STORMS MAY CONTAIN WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. A TROPICAL AIRMASS IS IN PLACE OVER THE GULF STATES. THIS VERY MOIST AIRMASS...COMBINED WITH DAYTIME HEATING...WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING HOURS. SHORTLY AFTER SU&NSET...STORMS SHOULD WEAKEN AND BEGIN TO DIMINISH IN COVERAGE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257260.